MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012537-60
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam, activation failure, sheath material separation and stent material deformation were able to be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the moderately calcified anatomy and/or inadvertent mishandling resulted in the noted kinked stent sheath resulting in preventing the shaft lumens from moving freely; thus resulting in the reported/noted mechanical jam and the reported/noted activation/deployment failure.Interaction/manipulation of the device as the partially deployed stent was being removed through the sheath resulted in the reported/noted sheath material separation and the reported stent material deformation/noted bent, stretched, broken stent struts.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the left iliac artery.A 9x60mm absolute pro self-expanding stent (ses) was advanced through a 6f sheath and over a.035x300cm supra core guidewire to the target lesion, with no noted resistance; however; during deployment the thumbwheel was noted to jam and the stent could only be partially deployed.The ses was removed through the sheath and a new non-abbott stent was deployed to complete the procedure.There were no adverse patient effects nor clinical delay.Subsequent to the initially reported event, the device was received and the returned device analysis revealed that the stent sheath was separated 2 cm from the distal end of the tip, and the distal end of the stent implant was bent, stretched, and had broken struts.Follow-up with the account confirmed that all noted damages found in the device analysis occurred during the procedure when the portion of the stent that was deployed was re-sheathed and pulled through the 6f sheath for removal.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21375992
Report Number2024168-2025-01642
Device Sequence Number3826066
Product Code NIO
UDI-Device Identifier08717648176234
UDI-Public(01)08717648176234(17)270630(10)4072362
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012537-60
Device Catalogue Number1012537-60
Device Lot Number4072362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: .035 X 300CM SUPRA CORE; SHEATH: 55CM 6F
Patient Age79 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American